Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 37, NWS Binghamton, NY

July 22, 2013Delaware County, Otsego County, New York

NWS Binghamton, NY issued this flash flood warning at Jul 22, 2013, 8:40 PM EDT for Delaware County, Otsego County, New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2013, 8:40 PM EDT (00:40 UTC)
Expired
Jul 22, 2013, 11:45 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Delaware County, NY, Otsego County, NY

The radar

The Binghamton radar (KBGM), 81 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 8:55 PM EDTFLASH FLOODOneonta, NYEXTENSIVE FLOODING THROUGHOUT TOWN
Jul 22, 10:12 PM EDTFLASH FLOODOneonta, NYNUMEROUS ROADS FLOODED. CITY HALL HAS BEEN FLOODED.
Jul 22, 10:22 PM EDTHEAVY RAIN 2.35Oneonta, NYFELL IN APPROXIMATELY 4 HOURS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WGUS51 KBGM 230040
FFWBGM
NYC025-077-230345-
/O.NEW.KBGM.FF.W.0037.130723T0040Z-130723T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
840 PM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN DELAWARE COUNTY IN CENTRAL NEW YORK...
  SOUTHERN OTSEGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 1145 PM EDT. 

* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. RADAR RAINFALL    
  ESTIMATES AND SPOTTER REPORTS INDICATE AROUND 2 TO 3 INCHES OF
  RAIN PER HOUR IS FALLING FROM AN INTENSE THUNDERSTORM IN THE WARNED
  AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DAVENPORT...EAST SIDNEY...FRANKLIN...SIDNEY...SIDNEY CENTER...
  COLLIERSVILLE...COOPERSTOWN JCT...ELK CREEK...EMMONS...
  GILBERTSVILLE...HARTWICK...LAURENS...MARYLAND...MILFORD...MORRIS...
  ONEONTA...OTEGO...SCHENEVUS...UNADILLA...WEST END AND WORCESTER.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS 
IS LIKELY IN AND NEAR THESE LOCATIONS. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4252 7470 4251 7470 4217 7542 4232 7542
      4236 7539 4238 7541 4273 7514 4256 7467

$$
DJN
1 follow-up statement
097 
WGUS71 KBGM 230220
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1020 PM EDT MON JUL 22 2013

NYC025-077-230345-
/O.CON.KBGM.FF.W.0037.000000T0000Z-130723T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE NY-OTSEGO NY-
1020 PM EDT MON JUL 22 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHERN OTSEGO AND NORTHWESTERN DELAWARE COUNTIES...

AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THAT RAIN WAS FALLING ACROSS THE WARNED AREA. DOPPLER RADAR 
HAS ESTIMATED THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN BETWEEN 
LAURENS AND ONEONTA AND UP TO 5 INCHES BETWEEN MILFORD AND 
SCHENEVUS. 

THE RAIN HAS BECOME LIGHTER AND WILL CONTINUE THROUGH THE 
NIGHT...BUT THE HEAVY RAIN HAS ENDED. RUNOFF FROM THE INTENSE RAINS 
EARLIER THIS EVENING CONTINUE TO CAUSE FLASH FLOOD PROBLEMS... 
ESPECIALLY IN THE ONEONTA AREA WHERE NUMEROUS ROADS ARE FLOODED. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4252 7470 4251 7470 4217 7542 4232 7542
      4236 7539 4238 7541 4273 7514 4256 7467

$$
DJN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 7:40 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 22, 7:40 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
740 PM EDT MON JUL 22 2013

.SYNOPSIS...
A SOMEWHAT UNSTABLE ATMOSPHERE WILL YIELD SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING. HOWEVER...THE MAIN BATCH OF
RAIN WITH EMBEDDED THUNDER WILL OCCUR OVERNIGHT THROUGH TUESDAY
MORNING AS A WAVE OF LOW PRESSURE MOVES THROUGH. A COLD FRONT WILL
THEN PASS LATER TUESDAY AS SHOWERS DIMINISH. BEHIND THE
FRONT...DRIER AND MUCH COOLER AIR IS EXPECTED WEDNESDAY AND
THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
7 PM UPDATE...
REGIONAL RADARS SHOWING A GOOD AMOUNT OF RAIN OVERSPREADING THE
REGION IN ADVANCE OF A FAIRLY STRONG UPPER WAVE EJECTING EAST FROM
THE LWR OHIO VLY. BULK OF ACTIVITY SO FAR HAS BEEN SHWRS WITH
EMBEDDED THUNDER AND HAVE INCREASED POPS INTO THE HIGH LIKELY
CATEGORY FOR A GOOD PORTION OF THE FCST REGION. EXPECT RAIN TO
CONTINUE THROUGH THE EVENING AS NEXT PV ANOMALY UPSTREAM CONTINUES
TO ADVANCE EAST THROUGH THE EVENING AND EARLY OVERNIGHT.  WITH
FAIRLY WEAK WINDS ALOFT...OVERALL SEVERE THREAT CONTINUES TO BE
LOW WITH MAIN CONCERNS FOCUSED ON LOCALLY HEAVY RAIN AS PWAT
VALUES APPROACH 2" PER LATEST BLENDED TPW SATELLITE GRAPHICS. SO
FAR A FEW 2+" REPORTS HAVE BEEN RECEIVED BUT NO REPORTS OF ANY
HYDRO PROBLEMS THUS FAR. BASED ON REPORTS...CONCERN THIS EVENING
IS THAT RADAR IS UNDERESTIMATING RAINFALL TO SOME DEGREE. IN ANY
EVENT...A FEW MORE FLS STATEMENTS APPEAR LIKELY AS WE GO INTO THE
EARLY EVENING HRS AND WILL CONTINUE TO MONITOR.

300 PM UPDATE...
SOUTHWEST FLOW AHEAD OF MAIN UPPER TROUGH IS RIDDLED WITH SMALL
SHORTWAVES...AND ONE OF THEM IS MOVING IN ALONG WITH PEAK DIURNAL
HEATING ALLOWING BLOSSOM OF SHOWERS THIS AFTERNOON FOR MOST OF THE
REGION. ANOTHER WAVE WILL ZIP THROUGH LATER THIS EVENING. POPS
UPDATED ACCORDINGLY...HIGH CHANCE TO LIKELY PLACED WITH WAVE
PASSAGES. VERY LITTLE FLOW IN LOWEST 4 KM AND CAPES GENERALLY
UNDER 1000 J/KG SO ONLY NON-SEVERE SCATTERED THUNDERSTORMS ARE
EXPECTED TO ACCOMPANY THESE SHOWERS.

MAIN UPPER WAVE SET TO PASS THROUGH LATER TONIGHT THROUGH TUESDAY
MORNING. DECENT PRECIPITABLE WATER VALUES GET TO ABOUT AN INCH-
AND-THREE-QUARTERS OR SO. THOUGH JET SUPPORT WILL NOT BE THAT
GREAT...THE UPPER WAVE THAT PASSES ALONG WITH LIFTING WARM FRONT
AND ABUNDANT MOISTURE SHOULD HAVE NO PROBLEM GENERATING A FAIR
AMOUNT OF RAIN.

I UPGRADED POPS...LIKELY OR CATEGORICAL...FOR ROUGHLY THE
SOUTHEASTERN TWO-THIRDS OF THE COUNTY WARNING AREA...AND WENT WITH
THE HIGHER QPF AS OFFERED BY HPC TONIGHT THROUGH TUESDAY. THIS
INCLUDES 1.5 TO 1.8 INCHES ALONG POCONOS TO SULLIVAN COUNTY
NY...AND BETWEEN 1.0 AND 1.5 INCHES FOR REMAINDER OF NEPA TO
CATSKILLS...LESSER AMOUNTS FARTHER NORTHWEST. 1 HOUR FLASH FLOOD
GUIDANCE FOR ALMOST THE ENTIRE AREA IS GREATER THAN 1.5
INCHES...AND MUCH IS MORE THAN 2.0 INCHES. OF COURSE...BULK OF OUR
RAIN WILL BE GENERALLY SPREAD OUT OVER THE COURSE OF 12 HOURS. WITH
WEAK STEERING BECAUSE OF LACK OF SHEAR...LOCALIZED HEAVIER RAIN IS
POSSIBLE. HOWEVER...RECENT DRIER PATTERN AND EVAPOTRANSPIRATION OF
MIDSUMMER WILL ALLOW GOOD AMOUNT OF RAIN TO BE ABSORBED...THUS NOT
EXPECTING FLOOD PROBLEMS. BRIEF URBANIZED/POOR DRAINAGE WATER
PROBLEMS ARE NOT OUT OF THE QUESTION UNDER THE HEAVIEST
CELLS...OTHERWISE WE SHOULD BE FINE.

UPPER WAVE AND DEEPER MOISTURE WILL START SHIFTING EAST TUESDAY
AFTERNOON...BUT SURFACE WAVE OF LOW PRESSURE FOLLOWED BY COLD
FRONT WILL STILL BE EVOLVING THROUGH THE AREA. THOUGH MAIN RAIN
WILL BE IN THE MORNING...AT LEAST SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS MAY STILL OCCUR IN THE AFTERNOON AHEAD OF AND WITH THE
COLD FRONTAL PASSAGE.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
115 PM UPDATE...
SURFACE COLD FRONT WILL NOT FINISHING PASSING THROUGH UNTIL
TUESDAY NIGHT...BUT UPPER WAVE AND DEEPER MOISTURE WILL SHUNT EAST
WELL AHEAD OF IT...SO LINGERING SHOWERS AND THUNDER WILL QUICKLY
DIMINISH.

A LAYER OF MOISTURE TRAPPED UNDER DEVELOPING SUBSIDENCE INVERSION
COULD SQUEEZE OUT A SPRINKLE OR LIGHT SHOWER FOR SOME SPOTS EARLY
WEDNESDAY MORNING...OTHERWISE LARGE CANADIAN HIGH PRESSURE TAKES
OVER SCATTERING REMAINING CLOUDS OUT WITH TIME. QUITE A COOL AND
DRY AIR MASS WITH 850MB TEMPERATURES DROPPING TO EVEN LESS THAN 10
CELSIUS FOR MUCH OF THE AREA...AND PRECIPITABLE WATER VALUES
FALLING WELL UNDER AN INCH. SOME LOWER ELEVATIONS FROM NEAR THE
NY/PA BORDER SOUTHWARD COULD GET UPPER 70S TO NEAR 80...BUT
MAJORITY OF THE AREA ONLY IN THE LOW TO MID 70S FOR HIGHS
WEDNESDAY...THE COOLEST DAY THIS MONTH OR WITHIN A FEW DEGREES OF
IT. EITHER WAY...CHILLIEST NIGHT OF THE MONTH APPEARS EN ROUTE
WEDNESDAY NIGHT. HIGH PRESSURE MOVING OVERHEAD...MAINLY CLEAR SKY
AND DECOUPLED WIND SHOULD YIELD AMPLE RADIATIONAL COOLING FOR LOWS
IN THE 50S AREAWIDE. UPPER 40S NOT OUT OF THE QUESTION IN A FEW OF
THE COLDEST SPOTS /SHELTERED VALLEYS/ OF THE WESTERN CATSKILLS.

MODEL CONSENSUS IS FOR HIGH PRESSURE TO KEEP IN CONTROL
THURSDAY...THOUGH GRADIENT OF HIGHER PRECIPITABLE WATER VALUES IS
NOT FAR TO OUR SOUTHEAST /ESPECIALLY THE NAM/. OTHER THAN A SLIGHT
CHANCE OF A SHOWER IN THE POCONOS PA TO SULLIVAN COUNTY
NY...I HAVE REMOVED MENTIONABLE RAIN CHANCES FROM THE FORECAST FOR
THURSDAY...ANOTHER FAIRLY COOL DAY COMPARED TO THE REST OF WHAT
HAS BEEN A VERY WARM MONTH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
3 PM MON UPDATE...
AN UNSETTLED WEATHER PATTERN IS EXPECTED ACROSS THE AREA AS BROAD
TROUGHING AND SW FLOW ALOFT IS EXPECTED TO SETTLE OVER THE
NORTHEAST THROUGH NEXT WEEKEND. MULTIPLE VORT MAXES WILL TRAVEL
AROUND THE BASE OF THE TROUGH AND EJECT NORTHEASTWARD RESULTING IN
A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE
EXTENDED. MODELS PROJECT A COLD FRONT MOVING INTO OUR REGION
SUNDAY WHICH WILL RESULT IN COOLER AND DRIER AIR FOR THE REGION.
AS THE DRY AIR FUNNELS IN FROM THE WEST...A BRIEF DRY PERIOD MAY
RETURN TO THE AREA.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHRA ARE RAPIDLY SPREADING ACROSS ALL TAF SITES IN C NY AND NE PA
AT THIS TIME. KSYR AND KRME WILL SEE THE SHRA BEGIN ARND 1-2Z. BASICALLY
THERE ARE VFR SHRA ALL TAFS WITH OCCASIONAL HEAVIER DOWNPOURS
THAT BRING THE TERMINALS DOWN TO IFR AT TIMES. SO FOR ALL TAF
SITES HAVE VFR SHRA TO START WITH TEMP GROUPS DOWN TO IFR TO
ACCOUNT FOR HEAVIER SHRA UNTIL 4-5Z. THEN LATER TONIGHT AFTER 4-5Z
AS THE SHRA BECOME MORE WIDESPREAD I HAVE 5-6SM IN SHRA AND BR
WITH TEMPO GROUPS DOWN TO IFR TO ACCOUNT FOR HEAVIER SHRA WHICH
WILL BE EMBEDDED. THUNDER IS WINDING DOWN FAST AT THIS TIME SO NO
TSRA IN TAFS.

I EXPECT THE MAIN BATCH OF SHRA TO PULL OUT BETWEEN 10 AND 14Z AND
THEN THERE WILL BE LEFT OVER PATCHY -SHRA AND MAINLY VFR
CONDITIONS. I KEPT KBGM DOWN AT MVFR UNTIL 18Z AFTER THE MAIN
SHRA END DUE TO THE ELEVATION. CONDITIONS WILL IMPROVE TO A SCT-
BKN 5000 FEET LAYER IN THE MIOST TERMINALS AND JUST PATCHY CUMULUS
AND MID CLOUDS FOR KSYR AND KELM FOR WED PM.

WINDS WILL BE VARIABLE OVERNIGHT AND LIGHT...TURNING LIGHT
WESTERLY BY WED PM.

.OUTLOOK...

TUE NGT...SCATTERED MVFR SHRA.

WED/THU/...VFR

FRI/SAT...CHANCE OF SCATTERED MVFR SHRA/TSRA

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MDP
NEAR TERM...CMG/MDP
SHORT TERM...MDP
LONG TERM...KAH
AVIATION...DJN
Hazardous weather outlook, Jul 22, 3:37 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
337 PM EDT MON JUL 22 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-231945-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
337 PM EDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH
TUESDAY MORNING...BUT NONE WILL BE SEVERE. HOWEVER...THE HEAVIEST
CELLS MAY CAUSE MINOR WATER PROBLEMS IN AREAS OF POOR DRAINAGE
SUCH AS URBANIZED AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 22, 6:27 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
627 PM EDT MON JUL 22 2013

NYZ057-062-PAZ040-222300-
DELAWARE NY-SULLIVAN NY-WAYNE PA-
627 PM EDT MON JUL 22 2013

...LINE OF THUNDERSTORMS WILL AFFECT NORTHERN SULLIVAN...NORTHERN
WAYNE AND SOUTHERN DELAWARE COUNTIES...

* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EQUINUNK TO
  HARRIS...AND MOVING NORTH AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LIBERTY AND HASBROUCK AT 635 PM EDT...
  HANCOCK AND PARKSVILLE AT 640 PM EDT...
  SHANDELEE AND LIVINGSTON MANOR AT 645 PM EDT...
  ROSCOE AND ROCKLAND AT 650 PM EDT...
  BEAVERKILL CAMPGROUND AND WANETA LAKE AT 655 PM EDT...
  RUSSELL BROOK CAMPSITE AND MONGAUP POND CAMPGROUND AT 700 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4163 7465 4179 7539 4217 7526 4205 7471
      4204 7472 4202 7476 4201 7476 4192 7455

DJN
Local storm report, Jul 22, 6:48 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
648 PM EDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HEAVY RAIN       CHENANGO FORKS          42.23N  75.87W
07/22/2013  M2.50 INCH       BROOME             NY   TRAINED SPOTTER

            RAIN FELL IN 52 MINUTES

&&

PN
Local storm report, Jul 22, 7:19 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
719 PM EDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     FLOOD            AFTON                   42.23N  75.53W
07/22/2013                   CHENANGO           NY   TRAINED SPOTTER

            ONE INCH OF WATER FLOWING ACROSS SPRING STREET AND
            OVERTOPPING CURBS

&&

PN
Local storm report, Jul 22, 7:34 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
734 PM EDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HEAVY RAIN       CHENANGO FORKS          42.23N  75.87W
07/22/2013  M1.60 INCH       BROOME             NY   TRAINED SPOTTER

            FELL IN 1.5 HOURS.

&&

PN
Local storm report, Jul 22, 8:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
827 PM EDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HEAVY RAIN       ONEONTA                 42.45N  75.07W
07/22/2013  M1.00 INCH       OTSEGO             NY   TRAINED SPOTTER

            FELL IN ONE HOUR

&&

PN
Local storm report, Jul 22, 8:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
835 PM EDT MON JUL 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HEAVY RAIN       1 NE ONEONTA            42.46N  75.06W
07/22/2013  M2.00 INCH       OTSEGO             NY   TRAINED SPOTTER

            FELL IN APPOXIMATELY 15 MINUTES

&&

PN

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.